Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
taki

Sudden Irritation /w Retin A

so I recently switched from the generic Retin-A cream to the gel, after I found out the cream is comedogenic. I'd been on the cream for 4 months with no noticeable improvement in my skin. I started the gel about 5 days ago.

The first thing I noticed about the gel is that just opening it makes my eyes water, and it stings when i apply it to my skin. I apply it very thinly, just like with the cream, then moisturize after it dries /w jojoba, pure aloe and some hyaluronic acid.

Anyway last night after I applied the gel the stinging was particularly bad, and my skin became unbearably itchy. I normally have pretty good self control but this was so bad I couldn't help scratching it a little bit... a mistake I know. After which i fell asleep.

This morning, my skin is still incredibly irritated, blotchy, red and dry- almost like I have a rash- where I applied my Retin-A and where it itched the worse. I have no idea what to do about this or why the gel so irritating. I think the alcohol in the gel might be irritating my skin badly, but if I can't use the gel or the cream should I just give up on Retin-A altogether?

Also, does anyone have ideas for how to get the irritation in my skin down? Right now it's really bad. I applied a little bit more aloe vera gel but I don't know what else to do. If anyone has ideas for something i can either take internally or apply topically that would be great. And please let me know your opinion on what I can do about the gel. Thanks :(

Share this post


Link to post
Share on other sites

ahhh I know what you're going through! My skin was unbearably itchy and irritated for about 3/4 months when I first started using the medication too. I never really found a solution for it... I just had to stick it out until my skin got used to it. The best thing to help lessen the irritation would be to use the medication less often. I used it once every three days for about a month (I have really sensitive skin). I stopped using it after 4.5 months (before switching to Differin), but even after using it that long, I still couldn't use it every night. Plus, the gel is supposed to be more drying/irritating than the cream, which provides more moisture for your skin (which I assume lessens the side effects a little bit?). You're going to have to ease into it. On the plus side, I hear most of the people that switch from the cream to the gel are usually happier with the results!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×